MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1040-020
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
During preparation a 4.0x20mm armada 35 pta catheter was attempted to be inflated; however failed.The balloon was noted to have a tear.There was no patient involvement and no clinically significant delay.Another unspecified device was used to successfully complete the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that during preparation a 4.0x20mm armada 35 pta catheter was attempted to be inflated; however failed.The balloon was noted to have a tear.There was no patient involvement and no clinically significant delay.Another unspecified device was used to successfully complete the procedure.Correction: the reported leak was noted during preparation when performing air aspiration.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported leak was unable to be confirmed on the returned device as the balloon was able to inflate and hold pressure.Additionally, it was not guaranteed that the correct device had returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Possible factors that may contribute to balloon damage or balloon leaks may include, but are not limited to, manufacturing, damage to the balloon during unpacking, incorrect prep, damaged balloon during prep or balloon inflation prior to soaking.The investigation was unable to determine a conclusive cause for the reported balloon leak during prep.It was noted that the balloon on the returned device was flat.It is possible that a balloon could have interacted with the stent and/or other devices during deflation causing the flat deflation.A flat balloon is not uncommon especially when deflated outside of the body.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6- medical device problem code 1546 was removed and replaced with code 1354.B5: additional information was added.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10935375
Report Number2024168-2020-10095
Device Sequence Number10980655
Product Code LIT
UDI-Device Identifier08717648154508
UDI-Public08717648154508
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberB1040-020
Device Catalogue NumberB1040-020
Device Lot Number91216G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1